MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942820350
Medical Device Problem Codes Inflation Problem (1310); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a stent dislodged inside the patient.During a percutaneous coronary intervention, while introducing a 4.00 x 20mm synergy megatron stent into the patient, blood flow returned from the stent to the inflation device.The megatron stent was in position to be deployed, when the blood sucked into the balloon.The balloon was suspected to have come in damaged.It was noted that there was no shaft break and the balloon was not inflated.The synergy was just connected to the inflation device.A 3.5 x 20mm synergy megatron was advanced, but only half of the balloon inflated and was unable to deliver the stent to the coronary artery.While removing the 3.5 x 20mm synergy megatron stent, half of the stent was floating while still attached to the balloon.The stent came off of the balloon and had to be implanted in the brachial artery.The procedure was completed with another of the same device.No patient complications resulted in relation to this event and the patient was reported to be stable following the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Media review: a review of the dicom angiographic media files was completed by the cis department.The images could not identify the allegation of synergy megatron balloon damaged/defective.Or synergy megatron balloon failure to inflate and stent dislodged inside the patient as the images provided showed retrograde wiring of the rca via the lad followed by balloon inflations in the middle and proximal rca.These dicom images did not show an unexpanded stent in the vessel or a partial/ half inflated stent.A 7 seconds long clip was received and appeared to show an expanded stent in a peripheral vessel, the stent was on a wire with 2 markerbands noted inside it, indicating it was on a balloon or a balloon was positioned inside it.The wire was being moved within the stent.An additional 2 markerbands were seen on the wire, appeared to be another balloon.Neither of the balloons appeared inflated as no contrast was evident.This video clip was consistent with allegation of stent dislodged inside the patient.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12053343
Report Number2134265-2021-07900
Device Sequence Number4423914
Product Code NIQ
UDI-Device Identifier08714729985655
UDI-Public08714729985655
Combination Product (Y/N)Y
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2021
Device Model NumberH7493942820350
Device Lot Number0026495670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1